Alert archive / Michigan / Small Craft Advisories in 2014
Small Craft Advisory 22, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at May 20, 2014, 3:59 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- May 20, 2014, 3:59 AM EDT (07:59 UTC)
- Expired
- May 20, 2014, 4:41 PM EDT
- In force
- 13 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
369 WHUS73 KAPX 200759 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 359 AM EDT TUE MAY 20 2014 LMZ346-201600- /O.NEW.KAPX.SC.Y.0022.140520T0800Z-140520T2100Z/ MANISTEE TO POINT BETSIE MI- 359 AM EDT TUE MAY 20 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ346-LSZ321-201600- /O.NEW.KAPX.SC.Y.0022.140520T1500Z-140521T0300Z/ ST IGNACE TO FALSE DETOUR CHANNEL- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 359 AM EDT TUE MAY 20 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
2 follow-up statements
873 WHUS73 KAPX 201444 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1044 AM EDT TUE MAY 20 2014 LHZ346-LSZ321-202245- /O.CON.KAPX.SC.Y.0022.140520T1500Z-140521T0300Z/ ST IGNACE TO FALSE DETOUR CHANNEL- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1044 AM EDT TUE MAY 20 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ346-202100- /O.CON.KAPX.SC.Y.0022.000000T0000Z-140520T2100Z/ MANISTEE TO POINT BETSIE MI- 1044 AM EDT TUE MAY 20 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
226 WHUS73 KAPX 202041 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 441 PM EDT TUE MAY 20 2014 LMZ346-202145- /O.CAN.KAPX.SC.Y.0022.000000T0000Z-140520T2100Z/ MANISTEE TO POINT BETSIE MI- 441 PM EDT TUE MAY 20 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LHZ346-LSZ321-202145- /O.CAN.KAPX.SC.Y.0022.000000T0000Z-140521T0300Z/ ST IGNACE TO FALSE DETOUR CHANNEL- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 441 PM EDT TUE MAY 20 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at May 20, 2:22 AM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, May 20, 2:22 AM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
222 AM EDT TUE MAY 20 2014
.SYNOPSIS...
ISSUED AT 222 AM EDT TUE MAY 20 2014
A STORM SYSTEM DEVELOPING OVER THE PLAINS WILL SLOWLY MOVE THROUGH
THE GREAT LAKES REGION DURING MID WEEK. THIS WILL GENERATE RAIN
SHOWERS ALONG WITH SOME THUNDERSTORMS ACROSS NORTHERN MICHIGAN
THROUGH WEDNESDAY. HIGH PRESSURE WILL BUILD INTO THE WESTERN GREAT
LAKES REGION DURING LATE WEEK...RESULTING IN A RETURN OF DRY WEATHER
FOR THE WEEKEND ACCOMPANIED BY A GRADUAL WARMING TREND.
&&
.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 222 AM EDT TUE MAY 20 2014
...UNSETTLED WEATHER THROUGH TONIGHT...
HIGH IMPACT WEATHER POTENTIAL: MINIMAL...ALTHOUGH SCATTERED
THUNDERSTORMS REMAIN POSSIBLE.
LARGER SCALE OVERVIEW: AGGRESSIVE MID AND UPPER LEVEL SOUTHWEST FLOW
ACROSS THE NORTHERN PLAINS INTO THE WESTERN LAKES AT THIS EARLY
HOUR. EMBEDDED WAVES IN SUCH INTERACTING WITH INCREASINGLY FAVORABLE
DEEP LAYER MOISTURE KICKING OFF AN EXTENSIVE AREA OF SHOWERS AND A
FEW STORMS ACROSS PARTS OF THE REGION. TEXTBOOK EXAMPLE FOR
WIDESPREAD RAIN AND STORM DEVELOPMENT...WITH NORTHEAST ADVANCING
VERY TIGHT MOISTURE GRADIENT COLLOCATED WITH IMPRESSIVE H8 LOW LEVEL
JET FORCED CONVERGENCE AXIS PIVOTING THROUGH THE WESTERN LAKES. DEEP
LAYER ASCENT FURTHER SUPPORTED BY DUAL UPPER JET STRUCTURE FOLDING
ACROSS THE REGION. INSTABILITY LACKING ACROSS OUR AREA...PRODUCING
MORE OF A RAIN/SHOWER SCENARIO SO FAR...WITH DEEPER CONVECTION AND
STORMS REMAINING OFF TO OUR WEST. PATTERN EXPECTED TO REMAIN
PROGRESSIVE...ENSURING AT LEAST SOME ADDITIONAL RAIN AND
THUNDERSTORM THREAT THROUGH TONIGHT AS UPSTREAM SYSTEM MOVES ACROSS
THE NORTHERN LAKES.
PRIMARY FORECAST CONCERNS/CHALLENGES THROUGH TONIGHT: PLENTY!
PRIMARY FOCUS HOWEVER ON SHOWER AND THUNDERSTORM POTENTIAL...
THUNDERSTORM INTENSITY...AND RAINFALL TOTALS.
DAILY DETAILS: JUST YOUR TYPICAL VERY LOW CONFIDENCE SPRINGTIME
CONVECTIVE WEATHER SCENARIO ACROSS NORTHERN MICHIGAN. GOTTA TAKE A
STAB AT IT...OF COURSE. EARLY MORNING FORECAST ACTUALLY APPEARS
RATHER STRAIGHTFORWARD...WITH BAND OF RAIN AND POSSIBLE EMBEDDED
THUNDERSTORMS ADVANCING EAST ALONG EARLIER MENTIONED FORCING.
FORCING BECOMES NEBULOUS AT BEST HEADING THROUGH THE REMAINDER OF
THE DAY INTO TONIGHT AS CORE OF STRONGER ASCENT WORKS OFF TO OUR
EAST AND SOME MID LEVEL DRYING OVERSPREADS THE REGION. ALL DEEP
INSTABILITY LOOKS TO RESIDE OFF TO OUR SOUTH IN A VERY CONVOLUTED
SURFACE PRESSURE FIELD...AND EXPECT RENEWED CONVECTIVE DEVELOPMENT
TO OCCUR ACROSS THE SOUTHERN LAKES/NORTHERN OHIO VALLEY LATER THIS
AFTERNOON INTO THE EVENING. INDICATIONS OF PLENTY OF LOW CLOUDS TO
LINGER ACROSS NORTHERN MICHIGAN ONLY FURTHER NEGATES GOOD
INSTABILITY DEVELOPMENT THIS FAR NORTH. WILL NOT GO ENTIRELY
DRY...BUT WILL LIMIT SHOWER POTENTIAL THIS AFTERNOON INTO THE
OVERNIGHT. THAT SAID...VERY POSSIBLE MUCH OF THIS PERIOD DOES END UP
WITHOUT RAIN. DEVELOPMENT OF DECENT MID LEVEL LAPSE RATES WITH DRY
INTRUSION ARGUES FOR AT LEAST SOME THUNDER MENTION...ALTHOUGH NO
SEVERE WEATHER IS ANTICIPATED GIVEN WEAK INSTABILITY PROFILES.
DESPITE WARMER OFF THE DECK THERMAL PROFILES...ABUNDANCE OF CLOUDS
TODAY WILL KEEP TEMPERATURES SEVERAL DEGREES COOLER THAN WHAT WAS
OBSERVED YESTERDAY...WITH READINGS GENERALLY IN THE 50S AND 60S.
RATHER MILD TONIGHT...WITH LOWS ONLY DROPPING INTO THE 40S AND
50S.
&&
.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 222 AM EDT TUE MAY 20 2014
WEDNESDAY AND THURSDAY...MODELS HAVE SLOWED THE EASTWARD PROGRESS OF
THE SURFACE LOW...TRACKING IT ACROSS OUR CWA DURING PEAK HEATING
WEDNESDAY AFTERNOON. 850 MB THETA E RIDGE AND INSTABILITY AXIS JUST
AHEAD OF THE SURFACE LOW WILL EXTEND CHANCES OF THUNDER THRU
WEDNESDAY FOR OUR ENTIRE CWA. HIGHEST POPS AND GREATEST CHANCES OF
THUNDER WILL RESIDE ACROSS NE LWR MICHIGAN DUE TO THE COMBINED
ENHANCEMENT/FOCUS PROVIDED BY THE SURFACE LOW OVERHEAD DURING PEAK
HEATING WITH ADDITIONAL CONVERGENCE VIA LAKE BREEZES. WILL ADD
THUNDER TO WEDNESDAY AND EARLY WEDNESDAY EVENING...WITH ALL CHANCES
OF THUNDER ENDING BY AROUND 00Z THURSDAY AS THE LOW BEGINS TO SHIFT
EAST OF OUR CWA AND DIURNAL ENHANCEMENT WANES. MODELS STILL SUGGEST
THE LOW WILL BECOME VERTICALLY STACKED AS IT REACHES THE
ONTARIO/QUEBEC BORDER...BUT DELAYS THAT OCCURRING UNTIL VERY LATE
WEDNESDAY NIGHT/EARLY THURSDAY. THIS WILL FURTHER SLOW EASTWARD
PROGRESS OF THE SYSTEM. CHANCE OF SHOWERS WILL LINGER INTO WEDNESDAY
NIGHT THANKS TO DEEP CYCLONIC FLOW AND WRAP-AROUND MOISTURE ON THE
BACKSIDE OF THE DEPARTING LOW. ALL PRECIP CHANCES SHOULD END BY
THURSDAY AS RIDGING AND DRIER LOW LEVEL AIR BEGIN TO BUILD INTO
MICHIGAN. HIGH TEMPS BOTH TUESDAY AND WEDNESDAY WILL RANGE FROM THE
MID TO UPPER 50S IN ERN UPR MICHIGAN TO THE LOWER 70S IN OUR FAR SRN
CWA. OVERNIGHT LOWS WILL BE MAINLY IN THE MID 40S TO LOWER 50S BOTH
TUESDAY NIGHT AND WEDNESDAY NIGHT. HIGH TEMPS RANGING FROM THE
UPPER 50S IN ERN UPR MICHIGAN TO THE MID 70S NEAR SAGINAW BAY ON
WEDNESDAY WILL COOL INTO THE UPPER 50S TO MID 60S ON THURSDAY THANKS
TO WEAK CAA IN THE WAKE OF THE SURFACE LOW. OVERNIGHT LOWS WILL COOL
INTO THE 40S BOTH WEDNESDAY AND THURSDAY NIGHTS.
FRIDAY THRU MONDAY...STRONG HIGH PRESSURE AND DRY AIR THRU THE COLUMN
REMAIN IN FIRM CONTROL OF OUR CWA THRU THE WEEKEND. THIS WILL
PROVIDE US WITH SEVERAL DAYS OF OF DRY WEATHER ACCOMPANIED BY A
GRADUAL WARMING TREND. OUR NEXT CHANCE OF PRECIP WILL ARRIVE SUNDAY
NIGHT ACROSS ERN UPR MICHIGAN AS THE SURFACE HIGH CENTER SHIFTS SE
OF MICHIGAN...ALLOWING A FRONTAL BOUNDARY AND ASSOCIATED MOISTURE TO
LEAN INTO OUR NRN CWA. THAT FRONT WILL GRADUALLY SAG SOUTH INTO THE
REST OF OUR CWA MONDAY AND MONDAY NIGHT. DOES APPEAR SUFFICIENT
INSTABILITY AND MOISTURE WILL ACCOMPANY THIS FRONT TO WARRANT A
CHANCE OF THUNDER...AND WILL ADD THIS TO THE FORECAST FOR MONDAY AND
MONDAY NIGHT. AFTERNOON HIGH TEMPERATURES WILL WARM FROM THE 60S ON
FRIDAY TO THE 70S SUNDAY AND MONDAY. OVERNIGHT LOW TEMPERATURES WILL
WARM FROM THE 40S FRIDAY NIGHT TO THE 50S SUNDAY AND MONDAY NIGHTS.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1158 PM EDT MON MAY 19 2014
RAIN AND LLWS OVERNIGHT/TUESDAY MORNING. CIGS LOWERING TO MVFR AT
TIMES TUESDAY.
MOISTURE IS SURGING NORTHWARD...OUT AHEAD OF LOW PRESSURE IN THE
PLAINS STATES. SHRA/SOME TSRA CONTINUE TO SLOWLY ADVANCE EAST INTO
NORTHERN MI...THOUGH DRY AIR IN PLACE IS STEADILY ERODING THIS
PRECIP. HOWEVER...IT IS MOISTENING US UP ENOUGH SUCH THAT ANOTHER
ROUND OF PRECIP...BACK IN NORTHERN WI/FAR WESTERN UPPER MI...WILL
HAVE MORE SUCCESS WHEN IT ARRIVES IN THE LATE OVERNIGHT HOURS. A
FEW TSRA ARE POSSIBLE VERY LATE TONIGHT INTO TUESDAY MORNING...BUT
THIS RISK IS TOO SMALL TO INCLUDE EXPLICITLY IN THE TAFS. THE
PRECIP WILL CONTRIBUTE TO CIGS LOWERING TO MVFR AT TIMES TOWARD
MIDDAY TUESDAY.
LIGHT SE TO S WINDS TONIGHT...BECOMING A LITTLE STRONGER TUESDAY.
WINDS WILL VEER SW AT MBL. STRONGER SOUTHERLIES JUST OFF THE DECK
WILL RESULT IN LLWS OVERNIGHT.
&&
.MARINE...
ISSUED AT 222 AM EDT TUE MAY 20 2014
RATHER GUSTY SOUTHEAST WINDS EXPECTED ACROSS ALL NEARSHORE
WATERS HEADING THROUGH TODAY...WITH A GRADUAL DECREASE IN SPEEDS
FROM WEST TO EAST THIS AFTERNOON...AND ESPECIALLY OVERNIGHT...AS
PRESSURE GRADIENT WEAKENS. STABLE OVER-WATER PROFILE WILL PUT A CAP
ON JUST HOW WINDY CONDITIONS BECOME. CLOSE CALL FOR LAKE
MICHIGAN...BUT CURRENT THINKING IS CONDITIONS SHOULD REMAIN JUST
BELOW SCA CRITERIA. LONG LAKE HURON FETCH AND CHANNELING UP THROUGH
WHITEFISH BAY ON LAKE SUPERIOR TIPS THE SCALES FOR THEM ON SCA
HEADLINES LATER THIS MORNING INTO EARLY THIS EVENING.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 11 PM EDT THIS
EVENING FOR LHZ346.
LM...NONE.
LS...SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 11 PM EDT THIS
EVENING FOR LSZ321.
&&
SYNOPSIS...MR
SHORT TERM...MSB
LONG TERM...MR
AVIATION...JZ
MARINE...MSBHazardous weather outlook, May 20, 2:20 AM EDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 220 AM EDT TUE MAY 20 2014 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 211200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 220 AM EDT TUE MAY 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TODAY AND TONIGHT ACROSS EASTERN UPPER AND NORTHERN LOWER MICHIGAN. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTHERN MICHIGAN WEDNESDAY...AND AGAIN ON MONDAY. SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTERS ARE ALWAYS ENCOURAGED TO REPORT RAINFALL AMOUNTS AT ANY TIME. REPORTS MAY BE MADE ONE OF THREE WAYS: ONLINE: WEATHER.GOV/GAYLORD FACEBOOK: FACEBOOK.COM/US.NATIONALWEATHERSERVICE.GAYLORD.GOV TWITTER: TWITTER.COM/NWSGAYLORD && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.
Nearby
Small Craft Advisories in Michigan, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.